Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Nov 2, 2024, 9:13 PM CDT for Lubbock County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2024, 9:13 PM CDT (02:13 UTC)
- Expired
- Nov 3, 2024, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 2, 7:13 PM CDT, 2 hours earlier. Its key messages:
- Updated at 659 PM CDT Sat Nov 2 2024
- Flood Watch in effect until 5 AM Sunday morning for the entire forecast area.
- Widespread showers and thunderstorms expected today through midday about Monday.
- Cooler and drier until late week, when additional precipitation chances are expected.
Area forecast discussion, Nov 2, 7:13 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Lubbock TX 713 PM CDT Sat Nov 2 2024 ...New AVIATION... .KEY MESSAGES... Updated at 659 PM CDT Sat Nov 2 2024 - Flood Watch in effect until 5 AM Sunday morning for the entire forecast area. - Widespread showers and thunderstorms expected today through midday about Monday. - Cooler and drier until late week, when additional precipitation chances are expected. && .SHORT TERM... (This evening through Sunday) Issued at 209 PM CDT Sat Nov 2 2024 Thunderstorm activity from earlier today has slowly died off but scattered showers continue over much of the CWA and will continue off and on the rest of the day. The upper level trough that contributed the ingredients for the showers and thunderstorms early this morning will progress eastward towards the Four Corners region. Guidance shows chances of thunderstorms again this evening as the upper level pattern brings a 250mb jet to the region giving large scale forcing. Some thunderstorms could be severe so expect winds, hail and heavy rainfall. Following the rainfall amounts from the previous storms, there is potential for flooding. Therefore, a flood watch has been issued for all of the CWA until 5 AM Sunday. Rain showers will continue through Sunday morning but Sunday afternoon should be quiet as we wait for the next round as lift comes into the area from New Mexico as the upper level trough deepens but remains to the west of the region. Highs for tomorrow will remain cooler and range from the upper 60s for northwestern portions up to upper 70s for southeast portions of the CWA. && .LONG TERM... (Sunday night through next Friday) Issued at 209 PM CDT Sat Nov 2 2024 Quite a bit of uncertainty with exactly how the weather will unfold Sunday evening, but it appears there will be a window in time and space for t-storm development mainly just off the Caprock as upper lift coinciding with a energetic vort lobe from the upper-low over NM interacts with the Pacific-type front impinging on a moist and potentially unstable airmass. A dry slot will be working east out of NM across the Caprock so it appears rain chances will be low, but perhaps not completely zero on the Caprock due to the strong lift. Storms should quickly exit the Rolling Plains by early Monday morning. Our attention then turns back to the west and north on Monday as the upper-level low moves from NM northeastward across the Panhandles while a cold front surges south into the forecast area. Rich surface moisture will have been scoured out earlier but a layer of mid-level moisture will accompany the FROPA and will likely result in some light rain showers across the far Southern Texas Panhandle spreading south into the northern and western South Plains. It will also be breezy, with sustained winds approaching 20 kts or so. The wind, along with the cold advection, will result in a somewhat raw day, with highs in the 50s and 60s. The trough axis passes east late Monday, with subsidence working in along even drier air, which should finally put an end to the PoPs Monday evening, although stratus could linger across the north for a time. It will be chilly across the forecast area by Tuesday morning, with more freezing temperatures for much of the Caprock, although at this time it appears Lubbock will avoid their first freeze of the season. Quiet weather is expected Tuesday and Wednesday, with a slow warming trend back into the 60s and 70s for highs on Wednesday. However, during the period, another upper-level low is expected to dive south through the inter-mountain region and be around the 4-corners area by early Thursday. There's still a fair amount of spread with ensemble member solutions with the track of this system, with some clustering opening it up and taking it northeastward Friday, keeping our area mostly on the dry side, but another cluster maintaining a closed low at 500 mb and digging the storm farther south across NM and West Texas, which would bring rain chances. Relatively high PoPs by late Thursday (40-50 percent) favor the latter solution. && .AVIATION... (00Z TAFS) Issued at 659 PM CDT Sat Nov 2 2024 Numerous showers and thunderstorms, SHRA and TSRA, will impact the west Texas region including all three terminals, KLBB, KPVW, KCDS through at least the first half of the forecast period. This will result in ceilings and visibilities varying widely from VFR into IFR categories for periods due to precipitation and fog at and within vicinity of the terminals. Therefore, aviation interests should remain abreast of potential amendments as conditions warrent. Forecast conditions are not expected to improve until middle to late Sunday morning when precipitation, clouds and fog steadily shifts west to east. JH. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 5 AM CDT Sunday for TXZ021>044. && SHORT TERM...10 LONG TERM....33 AVIATION...02
Hazardous weather outlook, Nov 2, 3:20 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 320 PM CDT Sat Nov 2 2024 TXZ021>044-031630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 320 PM CDT Sat Nov 2 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Numerous showers and thunderstorms are expected to affect much of the outlook area today and tonight. Heavy rainfall and training of storms at times will produce flash flooding at times. A Flash Flood Watch is in effect until 5 AM Sunday for the entire area. Some storms today and tonight may become severe, especially over the southern South Plains and southern Rolling Plains. The primary hazard will be hail up to ping pong ball size and wind gusts to 70 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected to continue off the Caprock on Sunday. Some storms may become severe with large hail and damaging wind gusts possible. Chances for showers and thunderstorms return to the region on Thursday.
In the hours before
Special weather statement, Nov 2, 7:33 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lubbock TX
733 PM CDT Sat Nov 2 2024
TXZ034-040-030100-
Terry TX-Hockley TX-
733 PM CDT Sat Nov 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TERRY AND SOUTH CENTRAL
HOCKLEY COUNTIES THROUGH 800 PM CDT...
At 733 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Tokio, or 11 miles northwest of Brownfield, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Locketville and Meadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3313 10244 3327 10258 3351 10232 3330 10212
TIME...MOT...LOC 0033Z 230DEG 18KT 3325 10245
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
07Local storm report, Nov 2, 8:25 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
825 PM CDT Sat Nov 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM Hail Meadow 33.34N 102.20W
11/02/2024 M1.00 Inch Terry TX Broadcast Media
Viewer reported to local broadcast media.
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 7:33 PM CDT | Special Weather Statement | LUB | Terry | 27 min |
| Nov 2, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 32 min |
| Nov 2, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 31 min |
| Nov 2, 11:23 PM CDT | Special Weather Statement | LUB | Stonewall | 37 min |
| Nov 2, 11:38 PM CDT | River Flood Warning | LUB | Lubbock | 16 hr |
| Nov 3, 10:58 AM CST | Special Weather Statement | LUB | King | 47 min |
| Nov 3, 11:49 AM CST | Special Weather Statement | LUB | King | 41 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.